Alert archive / North Dakota / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 28, NWS Grand Forks, ND

June 10, 2017Grand Forks County, Steele County, Traill County, North Dakota; Polk County, Minnesota

NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 10, 2017, 4:45 AM CDT for Grand Forks County, Steele County, Traill County, North Dakota; Polk County, Minnesota. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2017, 4:45 AM CDT (09:45 UTC)
Expired
Jun 10, 2017, 5:17 AM CDT
In force
32 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Polk County, MN, Grand Forks County, ND, Steele County, ND, Traill County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 38 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.8 hours before the alert went out and 288 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2017-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1523 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2017-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1523 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
2862 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

433 
WUUS53 KFGF 100945
SVRFGF
MNC119-NDC035-091-097-101030-
/O.NEW.KFGF.SV.W.0028.170610T0945Z-170610T1030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Eastern ND/Grand Forks ND
445 AM CDT SAT JUN 10 2017

The National Weather Service in Grand Forks has issued a

* Severe Thunderstorm Warning for...
  Western Polk County in northwestern Minnesota...
  Eastern Grand Forks County in northeastern North Dakota...
  Northern Traill County in southeastern North Dakota...
  Northeastern Steele County in southeastern North Dakota...

* Until 530 AM CDT.

* At 445 AM CDT, severe thunderstorms were located along a line
  extending from near McCanna to 6 miles west of Portland, moving
  northeast at 45 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Grand Forks, East Grand Forks, Grand Forks AFB, Mayville, Thompson,
  Hatton and Portland.

This includes Interstate 29 between mile markers 114 and 156.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4817 9711 4757 9685 4747 9750 4795 9762
TIME...MOT...LOC 0945Z 223DEG 38KT 4799 9762 4753 9751 

HAIL...1.00IN
WIND...60MPH
 
$$

Lee
2 follow-up statements
785 
WWUS53 KFGF 101007
SVSFGF

Severe Weather Statement
National Weather Service Eastern ND/Grand Forks ND
507 AM CDT SAT JUN 10 2017

NDC091-101017-
/O.CAN.KFGF.SV.W.0028.000000T0000Z-170610T1030Z/
Steele ND-
507 AM CDT SAT JUN 10 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN STEELE COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 4800 9704 4757 9685 4754 9712 4789 9721
TIME...MOT...LOC 1007Z 271DEG 60KT 4787 9708 4760 9699 

$$

MNC119-NDC035-097-101030-
/O.CON.KFGF.SV.W.0028.000000T0000Z-170610T1030Z/
Polk MN-Grand Forks ND-Traill ND-
507 AM CDT SAT JUN 10 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT
FOR SOUTHWESTERN POLK...SOUTHEASTERN GRAND FORKS AND NORTHEASTERN
TRAILL COUNTIES...

At 507 AM CDT, severe thunderstorms were located along a line
extending from near Merrifield to near Buxton, moving east at 50 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Grand Forks, East Grand Forks, Thompson, Buxton, Reynolds and
Merrifield.

This includes Interstate 29 between mile markers 115 and 143.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4800 9704 4757 9685 4754 9712 4789 9721
TIME...MOT...LOC 1007Z 271DEG 60KT 4787 9708 4760 9699 

HAIL...0.75IN
WIND...60MPH
 
$$

Lee
151 
WWUS53 KFGF 101017
SVSFGF

Severe Weather Statement
National Weather Service Eastern ND/Grand Forks ND
517 AM CDT SAT JUN 10 2017

MNC119-NDC035-097-101027-
/O.CAN.KFGF.SV.W.0028.000000T0000Z-170610T1030Z/
Polk MN-Grand Forks ND-Traill ND-
517 AM CDT SAT JUN 10 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN POLK...
SOUTHEASTERN GRAND FORKS AND NORTHEASTERN TRAILL COUNTIES IS
CANCELLED...
    
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore the warning has
been cancelled.  However small hail and gusty winds are still
possible with these thunderstorms.

LAT...LON 4800 9704 4757 9685 4754 9712 4789 9721
TIME...MOT...LOC 1012Z 223DEG 38KT 4791 9703 4764 9694 

$$

Lee

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:08 AM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Jun 10, 3:08 AM CDT, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
308 AM CDT Sat Jun 10 2017

.SHORT TERM...(Today and tonight)
Issued at 236 AM CDT Sat Jun 10 2017

Near term forecast challenge is departure of severe storms that
occurred last evening and a second round of predominantly rain
showers associated with a weaker wave embedded in SW flow aloft.
NAM showing associated vort will lift from SW ND into our NW CWA
by 12Z and into srn MB by 15Z. The SW flow aloft will then turn
more westerly by 06Z Mon. Mainly seeing SHRA with this wave
although two strong storms continue to the west. These storms are
weakening as they reach cntrl ND where MUCAPES have dropped
significantly over the last 3 hrs and mixed lyr CIN is increasing
over ern ND. Will change p-type to -SHRA with isold TS for this
second round. Still possible, but not likely, for a svr storm to
develop in wrn NODAK and advect east into wrn zones of our CWA.
Models in decent agreement that showers will lift NE into srn MB
and any remaining precip in the 15Z to 18Z timeframe will
generally be across NE ND north of Hwy 2 and the northern RRV,
likely ending by noontime. Will see at least party sunny skies
this afternoon allowing temps across the south to reach the mid to
upper 80s...with NW zones being 10 deg cooler as a result of
morning SHRA.

Models continue to show the next vort max moving out of NE WY in
the 03Z to 06Z timeframe with precip developing across NW SD and s
cntrl ND in the 03Z to 09Z timeframe. Some model differences on
when precip will reach SE ND, with NAM holding off until 09Z to
12Z and the GFS a bit sooner. Will limit overnight POPs to the
09Z to 12Z timeframe per hires solutions...with rain showers
developing mainly south of Hwy 200. Overnight lows will fall into
the 50s with the coolest temps across the north...while srn zones
will see increasing clouds aft midnight, keeping lows in the lower
60s.

.LONG TERM...(Sunday through Friday)
Issued at 236 AM CDT Sat Jun 10 2017

Moving into the long term period, SHRA will cont to develop across
srn half of CWA Sun morning with some remaining showers across w
cntrl MN Sun afternoon. Positive Showalter indices indicating
mostly SHRA although some instability entering the far srn zones
by Sun aft...so do have isold TS across my far SE. Sun night and
Mon should be dry across most of CWA with some activity developing
across the south late Mon aftn. Daytime highs in the 70s and 80s
on Mon.

Precipitation and storm chances from Monday will linger into Tuesday
as a deep upper low continues to slowly propagate towards the area.
An associated area of surface low pressure looks to lift north and
east out of the Rockies and across the forecast area throughout the
day on Tuesday. This feature will pull several frontal boundaries
through the region which look to be the focus of any storm activity.

The upper low will be slow to exit the area through midweek with
some lingering precipitation chances possible throughout the day
Wednesday. It looks to finally pull itself far enough across the
International border by Thursday for lesser chances of widespread
precipitation, but some scattered chances will still be possible
(especially across the north closer to the low). The area then turns
to a more northwesterly flow pattern to end the work week and start
the weekend with models struggling to pinpoint any distinct waves
moving through at this point.

Tuesday looks to be the warmest day of the week with more 90s
possible across the south and up the Red River Valley (cooler either
side of the valley). More seasonable temperatures then return for
the remainder of the week with highs in the 70s/low 80s and lows in
the 50s.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1247 AM CDT Sat Jun 10 2017

VFR...first round of +TSRA has moved out of TAF areas and a second
match of SHRA heading east from wrn NODAK. May see a few isold
TS however predominantly SHRA. SE winds should turn westerly by
mid to late morning.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...None.
MN...None.
&&

SHORT TERM...Speicher
LONG TERM...Lee/Speicher
AVIATION...Speicher
Hazardous weather outlook, Jun 9, 12:25 PM CDT, 16 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Grand Forks ND
1225 PM CDT Fri Jun 9 2017

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-101300-
West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods-
West Marshall-East Marshall-North Beltrami-Pennington-Red Lake-
East Polk-North Clearwater-South Beltrami-Mahnomen-
South Clearwater-Hubbard-West Becker-East Becker-Wilkin-
West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier-
Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson-
Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-
Richland-Western Walsh County-
1225 PM CDT Fri Jun 9 2017

This hazardous weather outlook is for portions of eastern North
Dakota, west central and northwest Minnesota.

.DAY ONE...This Afternoon and Tonight

Two rounds of severe storms are possible. The first round will be
this evening with scattered severe storms along and north of
highway 2. Significant hail greater than 2 inches is the main
threat, along with damaging wind up to 75 mph, an isolated
tornado, and excessive rainfall.

Round 2 is less certain, but confidence is increasing for activity
to move into eastern North Dakota sometime after 4am. The risk
area for this round is anywhere along and north of Interstate 94.
The main threat will be damaging winds, potentially greater than
75 mph.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Periods of thunderstorms are possible throughout this period. The
best chance for widespread convective activity and severe storms
is Monday night into Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is expected this evening, and potentially again
during the early Saturday morning hours.

In the hours before

Local storm report, Jun 10, 2:00 AM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
200 AM CDT SAT JUN 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     HAIL             WHITE EARTH             47.10N 95.84W
06/10/2017  M1.00 INCH       BECKER             MN   PUBLIC

            HAIL LASTED 20 MINUTES

0115 AM     HAIL             TULABY LAKE             47.15N 95.60W
06/10/2017  M1.25 INCH       MAHNOMEN           MN   PUBLIC

&&

DRIDDLE
Local storm report, Jun 10, 2:06 AM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
206 AM CDT SAT JUN 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 AM     HAIL             7 WSW LAKE GEORGE       47.16N 95.13W
06/10/2017  M1.75 INCH       HUBBARD            MN   TRAINED SPOTTER

&&

PSPEICHE
Local storm report, Jun 10, 3:00 AM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
300 AM CDT SAT JUN 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 AM     HAIL             3 S LAKE ITASCA         47.21N 95.21W
06/10/2017  M1.75 INCH       CLEARWATER         MN   PUBLIC

            REPORT RECEIVED VIA TWITTER FROM ITASCA STATE PARK.

&&

ALEE
Local storm report, Jun 10, 3:33 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
333 AM CDT SAT JUN 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     FUNNEL CLOUD     SARLES                  48.95N 99.00W
06/09/2017                   CAVALIER           ND   LAW ENFORCEMENT

            FUNNEL REPORTED BY SARLES PORT OF ENTRY

0601 PM     HAIL             3 W ESMOND              48.03N 99.83W
06/09/2017  E0.88 INCH       BENSON             ND   TRAINED SPOTTER

0637 PM     TSTM WND GST     1 E LANGDON             48.76N 98.35W
06/09/2017  M66.00 MPH       CAVALIER           ND   MESONET

            PEAK WIND MEASURED AT THE NDAWN STATION EAST OF TOWN.

0652 PM     HAIL             1 NW OLGA               48.81N 98.05W
06/09/2017  E1.00 INCH       CAVALIER           ND   TRAINED SPOTTER

0702 PM     HAIL             CONCRETE                48.75N 97.93W
06/09/2017  E1.00 INCH       PEMBINA            ND   TRAINED SPOTTER

0715 PM     TSTM WND DMG     MILTON                  48.63N 98.04W
06/09/2017                   CAVALIER           ND   EMERGENCY MNGR

            EXTENSIVE DAMAGE IN MILTON. UNQUANTIFIED AT THIS TIME.

0715 PM     TSTM WND DMG     LANGDON                 48.76N 98.37W
06/09/2017                   CAVALIER           ND   EMERGENCY MNGR

            SEVERAL ROOFS BLOWN OFF BUILDINGS.

0715 PM     TSTM WND DMG     15 E LANGDON            48.76N 98.04W
06/09/2017                   CAVALIER           ND   EMERGENCY MNGR

            SEVERAL BUILDINGS DOWN,TYPE AND EXTENT OF DAMAGE UNKNOWN
            AT PRESENT.

0718 PM     TORNADO          2 W HARLOW              48.16N 99.56W
06/09/2017                   BENSON             ND   STORM CHASER

            BRIEF TOUCHDOWN NOTED WEST OF HARLOW.

0718 PM     TSTM WND GST     1 N BAKER               48.18N 99.65W
06/09/2017  M56.00 MPH       BENSON             ND   MESONET

            PEAK WINDS MEASURED AT THE BAKER NDAWN.

0720 PM     TSTM WND GST     4 NE BAKER              48.20N 99.59W
06/09/2017  E70.00 MPH       BENSON             ND   STORM CHASER

            LARGE PINE TREE BLOWN DOWN.

0724 PM     TSTM WND GST     6 W CRYSTAL             48.60N 97.80W
06/09/2017  M91.00 MPH       PEMBINA            ND   MESONET

            PEAK WINDS MEASURED AT A PERSONAL WEATHER STATION.

0724 PM     HAIL             3 ENE BAKER             46.73N 96.51W
06/09/2017  E1.25 INCH       CLAY               MN   STORM CHASER

0724 PM     HAIL             4 NW HARLOW             48.20N 99.58W
06/09/2017  E1.25 INCH       BENSON             ND   PUBLIC

            REPORTED 3 ENE BAKER

0735 PM     HAIL             1 W LEEDS               48.29N 99.46W
06/09/2017  E0.88 INCH       BENSON             ND   FIRE DEPT/RESCUE

            HAIL COVERING THE GROUND, RANGING FROM PEA TO NICKEL
            SIZE, ALSO REPORTED SEEING WALL CLOUD TO THE SOUTH FROM
            THAT POINT AROUND 0730 PM CDT

0740 PM     TSTM WND GST     2 WSW ST. THOMAS        48.61N 97.49W
06/09/2017  M64.00 MPH       PEMBINA            ND   MESONET

            PEEAK WINDS MEASURED AT THE ST. THOMAS NDAWN STATION.

0745 PM     TSTM WND GST     1 S ST. THOMAS          48.61N 97.45W
06/09/2017  E70.00 MPH       PEMBINA            ND   TRAINED SPOTTER

            VERY STRONG WINDS AND VERY HEAVY RAIN WITH DIME TO NICKEL
            SIZED HAIL.

0750 PM     HAIL             1 S ST. THOMAS          48.61N 97.45W
06/09/2017  E1.50 INCH       PEMBINA            ND   TRAINED SPOTTER

0750 PM     HAIL             3 SW PENN               48.19N 99.13W
06/09/2017  E0.88 INCH       RAMSEY             ND   TRAINED SPOTTER

0800 PM     TSTM WND GST     4 NE GRAFTON            48.46N 97.34W
06/09/2017  M72.00 MPH       WALSH              ND   MESONET

            DAVIS MEASUREMENT.

0800 PM     TSTM WND DMG     4 E GRAFTON             48.42N 97.32W
06/09/2017                   WALSH              ND   PUBLIC

            MULTIPLE TREES HAVE BEEN DOWNED.

0813 PM     HAIL             DEVILS LAKE             48.11N 98.87W
06/09/2017  E0.75 INCH       RAMSEY             ND   911 CALL CENTER

0827 PM     TORNADO          5 E DEVILS LAKE         48.11N 98.77W
06/09/2017                   RAMSEY             ND   911 CALL CENTER

            TOUCHDOWN NOTED BY OBSERVER NEAR VINING OIL...LOOKING
            NORTH.

0828 PM     TSTM WND GST     2 S DEVILS LAKE         48.08N 98.87W
06/09/2017  M66.00 MPH       RAMSEY             ND   MESONET

            DVL RWIS

0829 PM     TSTM WND GST     1 E CRARY               48.07N 98.62W
06/09/2017  M58.00 MPH       RAMSEY             ND   MESONET

            PEAK WINDS MEASURED AT THE CRARY NDAWN STATION.

0835 PM     HAIL             2 S HAMAR               47.81N 98.57W
06/09/2017  E1.50 INCH       EDDY               ND   PUBLIC

0835 PM     HAIL             HANNAFORD               47.31N 98.19W
06/09/2017  M1.75 INCH       GRIGGS             ND   PUBLIC

0840 PM     HAIL             2 ESE HANNAFORD         47.30N 98.15W
06/09/2017  M1.00 INCH       GRIGGS             ND   PUBLIC

0840 PM     HAIL             2 NW TOLNA              47.85N 98.47W
06/09/2017  E1.00 INCH       NELSON             ND   PUBLIC

            DIME TO QUARTER SIZED HAIL COVERED THE GROUND.

0845 PM     HAIL             STEPHEN                 48.45N 96.88W
06/09/2017  E0.25 INCH       MARSHALL           MN   TRAINED SPOTTER

0850 PM     TSTM WND DMG     5 SE STEPHEN            47.93N 98.80W
06/09/2017                   BENSON             ND   PUBLIC

            NUMEROUS TREE BRANCHES DOWN, ONE LARGE TREE UPROOTED

0932 PM     TORNADO          2 W WALUM               47.27N 98.24W
06/09/2017                   GRIGGS             ND   TRAINED SPOTTER

            REPORT OF TOUCHDOWN WEST OF WALUM VIEWED BY SPOTTERS
            NORTHEAST OF WIMBLEDON AND ALSO SPOTTERS NORTH OF DAZEY.

0939 PM     TSTM WND GST     1 N DAZEY               47.20N 98.20W
06/09/2017  E60.00 MPH       BARNES             ND   TRAINED SPOTTER

            BLOWING DUST IN OUTFLOW.

0943 PM     TSTM WND GST     2 E DAZEY               47.19N 98.16W
06/09/2017  M56.00 MPH       BARNES             ND   MESONET

            PEAK WINDS MEASURED AT THE DAZEY NDAWN STATION.

1000 PM     HAIL             5 WNW HOPE              47.35N 97.82W
06/09/2017  E1.00 INCH       STEELE             ND   TRAINED SPOTTER

1010 PM     TSTM WND DMG     4 SW HOPE               47.28N 97.78W
06/09/2017                   STEELE             ND   LAW ENFORCEMENT

            A STEEL GRAIN BIN WAS BLOWN OFF ITS FOUNDATIOM AND
            TUMBLED FOR A QUARTER OF A MILE.

1015 PM     TSTM WND DMG     3 S HOPE                47.28N 97.72W
06/09/2017                   STEELE             ND   LAW ENFORCEMENT

            A CHICKEN COOP WAS DESTROYED AND TWO LARGE EVERGREENS
            WERE BLOWN DOWN.

1015 PM     TSTM WND DMG     6 W TOWER CITY          46.93N 97.80W
06/09/2017                   BARNES             ND   LAW ENFORCEMENT

            MULTIPLE VEHICLES OFF ROAD ON I94 WHICH IS CLOSED IN THIS
            REGION. EXACT CAUSE PRESENTLY UNKNOWN.

1137 PM     HAIL             2 SW FARGO              46.86N 96.85W
06/09/2017  E0.75 INCH       CASS               ND   PUBLIC

            BRIEF PEA TO DIME SIZED HAIL.

1220 AM     HAIL             ULEN                    47.08N 96.26W
06/10/2017  E1.00 INCH       CLAY               MN   PUBLIC

0100 AM     HAIL             WHITE EARTH             47.10N 95.84W
06/10/2017  M1.00 INCH       BECKER             MN   PUBLIC

            HAIL LASTED 20 MINUTES

0114 AM     HAIL             2 S NAYTAHWAUSH         47.23N 95.63W
06/10/2017  M1.00 INCH       MAHNOMEN           MN   PUBLIC

            AT ELK HORN RESORT ON SOUTH TWIN LAKE

0115 AM     HAIL             TULABY LAKE             47.15N 95.60W
06/10/2017  M1.25 INCH       MAHNOMEN           MN   PUBLIC

0145 AM     HAIL             3 S LAKE ITASCA         47.21N 95.21W
06/10/2017  M1.75 INCH       CLEARWATER         MN   PUBLIC

            REPORT RECEIVED VIA TWITTER FROM ITASCA STATE PARK.

0150 AM     HAIL             7 WSW LAKE GEORGE       47.16N 95.13W
06/10/2017  M1.75 INCH       HUBBARD            MN   TRAINED SPOTTER

&&

PSPEICHE
Special weather statement, Jun 10, 3:42 AM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Eastern ND/Grand Forks ND
342 AM CDT SAT JUN 10 2017

NDZ024-026-028-029-100930-
Griggs ND-Nelson ND-Eddy ND-Steele ND-
342 AM CDT SAT JUN 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN NELSON...GRIGGS...
NORTHWESTERN STEELE AND SOUTHEASTERN EDDY COUNTIES UNTIL 430 AM
CDT...

At 341 AM CDT, Doppler radar was tracking a strong thunderstorm over
Mose, or 41 miles southeast of Devils Lake, moving northeast at 55
mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Cooperstown, McVille, Aneta, Binford, Red Willow Lake, Sharon and
Sutton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 4794 9790 4743 9788 4732 9848 4733 9850
      4759 9850 4759 9874 4760 9873
TIME...MOT...LOC 0841Z 240DEG 49KT 4757 9850

Lee
Local storm report, Jun 10, 4:35 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
435 AM CDT SAT JUN 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 AM     TSTM WND GST     1 S COOPERSTOWN         47.43N 98.12W
06/10/2017  M52 MPH          GRIGGS             ND   AWOS

&&

ALEE

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:06 PM CDTTornado WarningFGFBenson24 min
Jun 9, 7:08 PM CDTSevere Thunderstorm WarningFGFCavalier, Pembina, Walsh52 min
Jun 9, 7:29 PM CDTTornado Warning Tornado observedFGFBenson, Ramsey46 min
Jun 9, 7:56 PM CDTSevere Thunderstorm WarningFGFPembina, Walsh64 min
Jun 9, 8:15 PM CDTTornado WarningFGFNelson, Ramsey, Walsh45 min
Jun 9, 8:16 PM CDTTornado WarningFGFEddy, Nelson44 min
Jun 9, 8:38 PM CDTSevere Thunderstorm WarningFGFBenson, Eddy, Nelson38 min
Jun 9, 8:58 PM CDTTornado WarningFGFGrand Forks, Nelson, Walsh15 min
Jun 9, 9:00 PM CDTSevere Thunderstorm WarningFGFBarnes, Cass, Griggs, Steele60 min
Jun 9, 9:31 PM CDTTornado WarningFGFBarnes, Griggs, Steele29 min
Jun 9, 9:45 PM CDTSevere Thunderstorm WarningFGFBarnes, Ransom60 min
Jun 9, 10:03 PM CDTSevere Thunderstorm WarningFGFBarnes, Cass, Steele, Traill34 min
Jun 9, 10:45 PM CDTSevere Thunderstorm WarningFGFBarnes, Cass36 min
Jun 9, 11:01 PM CDTSevere Thunderstorm WarningFGFCass44 min
Jun 9, 11:15 PM CDTSevere Thunderstorm WarningFGFCass31 min
Jun 10, 3:42 AM CDTSpecial Weather StatementFGFGriggs48 min
Jun 10, 4:08 AM CDTSevere Thunderstorm WarningFGFGrand Forks, Griggs, Nelson, Steele, Traill37 min
Jun 10, 5:01 AM CDTSpecial Weather StatementFGFBenson, Eddy29 min
Jun 10, 5:40 AM CDTSevere Thunderstorm WarningFGFBenson, Cavalier, Eddy, Grand Forks, Nelson, Ramsey and 2 more50 min
Jun 10, 6:07 AM CDTSevere Thunderstorm WarningFGFCavalier, Grand Forks, Nelson, Pembina, Walsh38 min
Jun 10, 6:42 AM CDTSpecial Weather StatementFGFGrand Forks33 min
Jun 10, 6:49 AM CDTSpecial Weather StatementFGFNelson41 min
Jun 10, 7:26 AM CDTSpecial Weather StatementFGFGrand Forks49 min
Jun 9, 9:00 PM CDTSevere Thunderstorm WarningFGFMarshall, Roseau60 min
Jun 9, 9:59 PM CDTSpecial Weather StatementFGFMarshall46 min
Jun 9, 11:35 PM CDTSpecial Weather StatementFGFHubbard25 min
Jun 9, 11:48 PM CDTSpecial Weather StatementFGFBecker, Clay, Mahnomen, Norman57 min
Jun 10, 12:30 AM CDTSevere Thunderstorm WarningFGFBecker, Clearwater, Mahnomen, Norman30 min
Jun 10, 12:59 AM CDTSevere Thunderstorm WarningFGFBecker, Clearwater, Mahnomen46 min
Jun 10, 1:40 AM CDTSevere Thunderstorm WarningFGFBecker, Clearwater, Hubbard46 min
Jun 10, 8:15 AM CDTSpecial Weather StatementFGFMarshall60 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2017Severe Thunderstorm Warnings in Minnesota, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.